Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 341, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 12, 2005, 4:52 PM CST for Adams County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2005, 4:52 PM CST (22:52 UTC)
- Expired
- Jan 12, 2005, 5:15 PM CST
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Adams County, IL
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 397 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 122252
SVRLSX
ILC001-122315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
451 PM CST WED JAN 12 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 515 PM CST
* AT 448 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MENDON...OR ABOUT
10 MILES NORTH OF QUINCY...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLDEN
LORAINE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4010 9152 3993 9146 3996 9093 4020 9093
4021 9140
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:40 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 12, 3:40 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CST WED JAN 12 2005
.DISCUSSION...
QUICK DISCUSSION TODAY DUE TO ACTIVE WEATHER...
COLD FRONT EXTENDING FROM NEAR KIRKSVILLE TO JUST NORTHWEST OF IS
GOING TO CONTINUE MOVING SOUTHEAST THROUGH THE EVENING AND COLD
AIR WILL RUSH IN BEHIND IT. VERY MOIST AIR HAS BEEN STREAMING
INTO THE AREA AHEAD OF THE FRONT AND SEVERE CONVECTION HAS BROKEN
OUT IN PARTS OF CENTRAL MISSOURI. THE SEVERE THREAT SHOULD LESEN
AS THE EVENING WEARS ON AND COME TO AN END LATE THIS EVENING AS
THE COLD FRONT PASSES. HEAVY PRECIPITATION THREAT CONTINUES FOR
THIS EVENING AHEAD OF THE FRONT AS PWAT VALUES ARE BETWEEN 150
AND 200 PERCENT OF NORMAL. STRONG LOW LEVEL JET AND EXCELENT
MOISTURE CONVERGENCE/FRONTAL SCALE FORCING IS SURE TO CREATE
HEAVY PRECIPITATION. MODEL SOUNDINGS DO NOT INDICATE AS MUCH OF
A FROZEN/FREEZING PRECIPITATION THREAT IN THE COLD AIR AFTER
FROPA AS PREVIOUSLY THOUGHT...SO I HAVE TONED DOWN THE WORDING
ACCORDINGLY.
PRECIP SHOULD CLEAR OUT WED MORNING/EARLY AFTERNOON AND THEN THE
BOTTOM FALLS OUT ON THE TEMP FORECAST. COLD AIR ADVECTION WILL
CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM AND ITS BACK TO
WINTER.
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 37 39 20 28 / 100 30 10 10
QUINCY 29 31 10 21 / 100 10 10 20
COLUMBIA 31 35 14 26 / 100 10 10 10
JEFFERSON CITY 32 38 15 27 / 100 10 10 10
SALEM 43 45 20 30 / 100 50 10 10
FARMINGTON 41 43 19 31 / 100 30 10 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH FROM 3 PM WEDNESDAY UNTIL 4 AM THURSDAY FOR MOZ018...
MOZ019...MOZ026...MOZ027...MOZ034...MOZ035...MOZ036...
MOZ041...MOZ042...MOZ047...MOZ048...MOZ049...MOZ050...
MOZ051...MOZ052...MOZ059...MOZ060...MOZ061...MOZ062...
MOZ063...MOZ064...MOZ065...MOZ072...MOZ073...MOZ074...
MOZ075...MOZ084...MOZ085...MOZ099.
SEVERE THUNDERSTORM WATCH FROM 3 PM WEDNESDAY UNTIL 10 PM
WEDNESDAY FOR MOZ034...MOZ035...MOZ036...MOZ041...MOZ042...
MOZ047...MOZ048...MOZ049...MOZ050...MOZ051...MOZ052...
MOZ059...MOZ060...MOZ062...MOZ072...MOZ073.
.IL...FLOOD WATCH FROM 3 PM WEDNESDAY UNTIL 4 AM THURSDAY FOR ILZ058...
ILZ059...ILZ060...ILZ064...ILZ065...ILZ069...ILZ070...
ILZ074...ILZ079...ILZ095...ILZ096...ILZ097...ILZ098...
ILZ099...ILZ100...ILZ101...ILZ102.
&&
CARNEYHazardous weather outlook, Jan 12, 2:26 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 226 PM CST WED JAN 12 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 226 PM CST WED JAN 12 2005 ...FLOOD WATCH IN EFFECT THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF A POWERFUL COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH PENNY SIZE HAIL AND WIND GUSTS GREATER THAN 58 MPH. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND POSSIBLY FLASH FLOODING. SOME LOCAL RIVERS WILL RESPOND TO THIS ADDITIONAL RAINFALL BY RISING NEAR OR ABOVE FLOOD STAGE IN MISSOURI...AND CREST HIGHER THAN PREVIOUSLY EXPECTED IN ILLINOIS. COLDER AIR WILL MOVE INTO THE REGION TOWARD MORNING...MIXING THE RAIN WITH SNOW. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LIGHT SNOW ON THURSDAY MORNING. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. VERY COLD AIR WILL DOMINATE THE REGION THROUGH THE WEEKEND. WIND CHILL VALUES MAY PERIODICALLY DROP BELOW ZERO DEGREES DURING THIS PERIOD. THERE IS ALSO A CHANCE OF SNOW ON SUNDAY AND SUNDAY NIGHT... WITH THE POTENTIAL FOR LIGHT ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY RAINFALL AMOUNTS AND ANY SEVERE WEATHER REPORTS TONIGHT TO THE NATIONAL WEATHER SERVICE. CVKING
In the hours before
Local storm report, Jan 12, 4:07 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TORNADO 3 SW SHELBINA 39.66N 92.08W
01/12/2005 MONROE MO LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN REPORTED BY SHERIFF DEPUTY
&&
ARNONearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.